Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 321, NWS Little Rock, AR

July 19, 2000Lonoke County, Prairie County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 19, 2000, 9:35 PM CDT for Lonoke County, Prairie County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 19, 2000, 9:35 PM CDT (02:35 UTC)
Expired
Jul 19, 2000, 10:15 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lonoke County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 47 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 200236
SVRLIT
ARC085-117-200315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
935 PM CDT WED JUL 19 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST LONOKE COUNTY IN CENTRAL ARKANSAS
  PRAIRIE COUNTY IN CENTRAL ARKANSAS

* UNTIL 1015 PM CDT

* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES NORTHWEST OF HAZEN...OR ABOUT 8 MILES
  SOUTHEAST OF WARD...MOVING EAST AT 20 MPH.

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN L	ITTLE ROCK.

LAT...LON 3505 9190 3487 9196 3476 9156 3498 9149

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:40 PM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Jul 19, 3:40 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT WED JUL 19 2000

PROBLEM TODAY IS CHANCES OF PRECIPITATION AND HIGH TEMPERATURES
BEHIND COLD FRONT.

COLD FRONT LOCATED IN EXTREME NORTHERN ARKANSAS ON 18Z SURFACE MAP.
THIS FRONT WILL SLOWLY MOVE SOUTH THROUGH THE STATE TONIGHT THROUGH
TOMORROW NIGHT. ONCE THIS FRONT REACHES THE SOUTHERN BORDER...THE
ENTIRE STATE WILL BE VULNERABLE TO SCATTERED THUNDERSTORMS. SINCE IT
WILL RESIDE IN NORTHERN LOUISIANA THROUGH THE WEEKEND...SCATTERED
THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...ESPECIALLY IN THE
NORTH. THIS WILL ALSO MEAN COOLER TEMPERATURES STATEWIDE. MODELS ARE
IN GOOD AGREEMENT WITH ABUNDANT MOISTURE TO ACCOMPANY THE NUMEROUS
H5 SHORT WAVES TO PASS THROUGH...THURSDAY THROUGH MONDAY.

THE COLD FRONT WILL NOT PASS THROUGH EXTREME SOUTHERN ARKANSAS UNTIL
LATE THURSDAY AFTERNOON...ALLOWING TEMPERATURES TO CLIMB TO 95 TO
100 DEGREES ON THURSDAY IN THOSE AREAS. HEAT INDICES WILL REACH 105
TO 110 DEGREES IN THESE LOCATIONS. THE HEAT ADVISORY WILL BE ALLOWED
TO CONTINUE THROUGH THURSDAY FOR THE EXTREME SOUTHERN PARTS OF THE
FORECAST AREA.

STAYED CLOSE TO GUIDANCE TEMPERATURES. MOS CONTINUES TO HAVE A GOOD
HANDLE ON THE SITUATION.

.LIT...HEAT ADVISORY THURSDAY EXTREME SOUTH PART OF FA
       ZONES 052-053-062>069

51

In the hours before

Local storm report, Jul 19, 8:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT TUE JUL 18 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0755 PM    NEWARK                    AR   .88 INCH HAIL
07/19/00   INDEPENDENCE                   HAIL LARGER THAN DIME SIZE
                                          AT NEWARK FROM THE PUBLIC

0815 PM    OIL TROUGH                AR   1.25 INCH HAIL
07/19/00   INDEPENDENCE                   FROM A STORM SPOTTER

16

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:27 PM CDTSevere Thunderstorm WarningLZKIndependence33 min
Jul 19, 8:00 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson30 min
Jul 20, 9:09 AM CDTSevere Thunderstorm WarningLZKBoone51 min
Jul 20, 9:29 AM CDTSevere Thunderstorm WarningLZKNewton61 min
Jul 20, 9:36 AM CDTSevere Thunderstorm WarningLZKMarion, Searcy54 min
Jul 20, 9:47 AM CDTSevere Thunderstorm WarningLZKBoone58 min
Jul 20, 9:47 AM CDTSevere Thunderstorm WarningLZKBaxter58 min
Jul 20, 10:01 AM CDTSevere Thunderstorm WarningLZKJohnson59 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Searcy, Stone, Van Buren53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKLogan53 min
Jul 20, 10:19 AM CDTSevere Thunderstorm WarningLZKPolk, Scott56 min
Jul 20, 10:19 AM CDTSevere Thunderstorm WarningLZKYell56 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKStone, Van Buren60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKLogan, Scott60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKConway, Pope60 min
Jul 20, 11:06 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski24 min
Jul 20, 11:06 AM CDTSevere Thunderstorm WarningLZKJackson24 min
Jul 20, 11:24 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski66 min
Jul 20, 11:24 AM CDTSevere Thunderstorm WarningLZKJackson66 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKFaulkner, White65 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKSaline65 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKIndependence65 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKPrairie, Woodruff67 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKGrant, Jefferson67 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring67 min
Jul 20, 12:13 PM CDTSevere Thunderstorm WarningLZKClark, Montgomery, Pike77 min
Jul 20, 12:13 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe77 min
Jul 20, 12:31 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas74 min
Jul 20, 12:31 PM CDTSevere Thunderstorm WarningLZKLincoln74 min
Jul 20, 1:02 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita58 min
Jul 20, 1:23 PM CDTSevere Thunderstorm WarningLZKBradley, Drew67 min
Jul 20, 1:23 PM CDTSevere Thunderstorm WarningLZKDesha67 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.